Alert archive / Iowa / Snow Advisories in 2007
Snow Advisory 3, NWS Des Moines, IA
NWS Des Moines, IA issued this snow advisory at Apr 10, 2007, 7:44 AM CDT for Emmet County, Kossuth County, Palo Alto County, Iowa. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2007, 7:44 AM CDT (12:44 UTC)
- Expired
- Apr 10, 2007, 3:56 PM CDT
- In force
- 8 hr
- Issued by
- NWS Des Moines, IA
Counties Emmet County, IA, Kossuth County, IA, Palo Alto County, IA
The radar
The Des Moines radar (KDMX), 178 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 0.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1843 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDMX 101244 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 744 AM CDT TUE APR 10 2007 ...LATE SEASON SNOW TO IMPACT NORTHERN IOWA... .STRONG LOW PRESSURE OVER THE WESTERN PLAINS WILL HEAD EAST THROUGH THE REGION TONIGHT AND WEDNESDAY...AND WILL LIKELY PRODUCE MODERATE TO LOCALLY HEAVY SNOWFALL ACROSS NORTHERN IOWA. IAZ004-005-015-101700- /O.NEW.KDMX.SN.Y.0003.070410T1244Z-070410T2100Z/ /O.CON.KDMX.WS.A.0007.070410T2100Z-070411T1800Z/ EMMET-KOSSUTH-PALO ALTO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG 744 AM CDT TUE APR 10 2007 ...SNOW ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...WINTER STORM WATCH REMAINS IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. A WINTER STORM WATCH REMAINS IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON. PERIODS OF MODERATE TO LOCALLY HEAVY SNOWFALL WILL CONTINUE THIS MORNING OVER NORTHERN IOWA. THE SNOW MAY BECOME MIXED WITH SNOW DURING THE EARLY AFTERNOON. TOTAL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE THROUGH MID AFTERNOON. ROADS ARE BECOMING SNOW COVERED AND SLICK ACROSS THE ADVISORY AREA. LIGHT SNOW IS EXPECTED TO INCREASE IN INTENSITY LATE THIS AFTERNOON AND OVERNIGHT ACROSS NORTHERN IOWA. EXPECT PERIODS OF MODERATE TO LOCALLY HEAVY SNOW THROUGH THE LATE NIGHT HOURS INTO WEDNESDAY. MAXIMUM ACCUMULATIONS OF 5 TO 9 INCHES OF HEAVY...WET SNOW ARE POSSIBLE BY WEDNESDAY AFTERNOON OVER THE WATCH AREA. THE HEAVIER AMOUNTS ARE EXPECTED NEAR THE IOWA MINNESOTA BORDER. THE SNOW SHOULD BEGIN TO ACCUMULATE SIGNIFICANTLY ON ROADS AND STREETS LATER TONIGHT AND CREATE SLICK CONDITIONS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ006-007-016-017-025>028-101700- /O.CON.KDMX.WS.A.0007.070410T2100Z-070411T1800Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER... MASON CITY...CLARION...HAMPTON...ALLISON...WAVERLY 744 AM CDT TUE APR 10 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON. LIGHT SNOW IS EXPECTED TO INCREASE IN INTENSITY LATE THIS AFTERNOON AND OVERNIGHT ACROSS NORTHERN IOWA. EXPECT PERIODS OF MODERATE TO LOCALLY HEAVY SNOW THROUGH THE LATE NIGHT HOURS INTO WEDNESDAY. MAXIMUM ACCUMULATIONS OF 5 TO 9 INCHES OF HEAVY...WET SNOW ARE POSSIBLE BY WEDNESDAY AFTERNOON OVER THE WATCH AREA. THE HEAVIER AMOUNTS ARE EXPECTED NEAR THE IOWA MINNESOTA BORDER. THE SNOW SHOULD BEGIN TO ACCUMULATE SIGNIFICANTLY ON ROADS AND STREETS LATER TONIGHT AND CREATE SLICK CONDITIONS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ KINNEY
2 follow-up statements
000 WWUS43 KDMX 101609 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1109 AM CDT TUE APR 10 2007 ...LATE SEASON SNOW TO IMPACT NORTHERN IOWA... .STRONG LOW PRESSURE OVER THE WESTERN PLAINS WILL HEAD EAST THROUGH THE REGION THIS AFTERNOON THROUGH WEDNESDAY...AND WILL LIKELY PRODUCE MODERATE TO LOCALLY HEAVY SNOWFALL ACROSS NORTHERN HALF OF IOWA. IAZ004-005-015-102230- /O.EXT.KDMX.WS.A.0007.070410T2100Z-070412T0000Z/ /O.CON.KDMX.SN.Y.0003.000000T0000Z-070410T2100Z/ EMMET-KOSSUTH-PALO ALTO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG 1109 AM CDT TUE APR 10 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...WINTER STORM WATCH NOW IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH WEDNESDAY EVENING... THE WINTER STORM WATCH IS NOW IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH WEDNESDAY EVENING. A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. PERIODS OF MODERATE SNOWFALL WILL CONTINUE INTO THE AFTERNOON OVER NORTHERN IOWA. THE SNOW MAY BECOME MIXED WITH RAIN DURING THE EARLY AFTERNOON. TOTAL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE THROUGH MID AFTERNOON. SOME ROADS ARE BECOMING SNOW COVERED AND SLICK ACROSS THE ADVISORY AREA. LIGHT SNOW IS EXPECTED TO INCREASE IN INTENSITY LATE THIS AFTERNOON AND OVERNIGHT ACROSS NORTHERN IOWA. EXPECT PERIODS OF MODERATE TO LOCALLY HEAVY SNOW THROUGH THE LATE NIGHT HOURS INTO WEDNESDAY. MAXIMUM ACCUMULATIONS OF UP TO 10 INCHES OF HEAVY...WET SNOW ARE POSSIBLE BY WEDNESDAY AFTERNOON OVER THE WATCH AREA. LOCAL AREAS OF OVER ONE FOOT OF SNOW IS POSSIBLE. THE HEAVIEST AMOUNTS ARE EXPECTED NEAR THE IOWA MINNESOTA BORDER. THE SNOW SHOULD BEGIN TO ACCUMULATE SIGNIFICANTLY ON ROADS AND STREETS LATER TONIGHT AND CREATE SLICK CONDITIONS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ023-024-033>039-046>050-102230- /O.EXB.KDMX.WS.A.0007.070410T2100Z-070412T0000Z/ POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY- BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...JEFFERSON...BOONE...AMES... MARSHALLTOWN...TOLEDO 1109 AM CDT TUE APR 10 2007 ...WINTER STORM WATCH IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH WEDNESDAY EVENING. RAIN IS EXPECTED DEVELOP THIS AFTERNOON. RAIN WILL BECOME MIXED WITH SNOW CHANGING TO ALL SNOW TONIGHT. EXPECT PERIODS OF MODERATE TO LOCALLY HEAVY SNOW THROUGH THE LATE NIGHT HOURS INTO WEDNESDAY. MAXIMUM ACCUMULATIONS OF 4 TO 8 INCHES OF HEAVY...WET SNOW ARE POSSIBLE BY WEDNESDAY AFTERNOON OVER THE WATCH AREA. THE SNOW SHOULD BEGIN TO ACCUMULATE SIGNIFICANTLY ON ROADS AND STREETS LATER TONIGHT AND CREATE SLICK CONDITIONS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ IAZ006-007-016-017-025>028-102230- /O.EXT.KDMX.WS.A.0007.070410T2100Z-070412T0000Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER... MASON CITY...CLARION...HAMPTON...ALLISON...WAVERLY 1109 AM CDT TUE APR 10 2007 ...WINTER STORM WATCH NOW IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH WEDNESDAY EVENING... THE WINTER STORM WATCH IS NOW IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH WEDNESDAY EVENING. LIGHT SNOW IS EXPECTED TO INCREASE IN INTENSITY LATE THIS AFTERNOON AND OVERNIGHT ACROSS NORTHERN IOWA. EXPECT PERIODS OF MODERATE TO LOCALLY HEAVY SNOW THROUGH THE LATE NIGHT HOURS INTO WEDNESDAY. MAXIMUM ACCUMULATIONS OF UP TO 10 INCHES OF HEAVY...WET SNOW ARE POSSIBLE BY WEDNESDAY AFTERNOON OVER THE WATCH AREA. THE HEAVIER AMOUNTS ARE EXPECTED NEAR THE IOWA MINNESOTA BORDER. THE SNOW SHOULD BEGIN TO ACCUMULATE SIGNIFICANTLY ON ROADS AND STREETS LATER TONIGHT AND CREATE SLICK CONDITIONS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS43 KDMX 102056 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 356 PM CDT TUE APR 10 2007 ...HEAVY SNOW TO IMPACT PORTIONS OF CENTRAL IOWA... .LOW PRESSURE WILL STRENGTHEN ACROSS KANSAS THIS EVENING BEFORE MOVING INTO MISSOURI OVERNIGHT. WIDESPREAD PRECIPITATION WILL SPREAD ACROSS IOWA IN ADVANCE OF THE LOW. HEAVY SNOW IS EXPECTED ACROSS PORTIONS OF CENTRAL IOWA TONIGHT INTO WEDNESDAY AS THE LOW PASSES THROUGH THE REGION. IMPROVING CONDITIONS ARE EXPECTED BY WEDNESDAY EVENING AS THE LOW PULLS AWAY FROM THE STATE. IAZ004-005-015-110330- /O.CAN.KDMX.SN.Y.0003.000000T0000Z-070410T2100Z/ /O.UPG.KDMX.WS.A.0007.070410T2100Z-070412T0000Z/ /O.NEW.KDMX.WS.W.0010.070411T0000Z-070412T0000Z/ EMMET-KOSSUTH-PALO ALTO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG 356 PM CDT TUE APR 10 2007 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT WEDNESDAY... ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT WEDNESDAY. THE SNOW ADVISORY HAS BEEN CANCELLED. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A MIXTURE OF RAIN AND SNOW IS EXPECTED EARLY THIS EVENING BECOMING ALL SNOW RATHER QUICKLY BY MID EVENING. THE SNOW...HEAVY AT TIMES IS EXPECTED TO CONTINUE OVERNIGHT AND INTO WEDNESDAY BEFORE TAPERING OFF TO FLURRIES WEDNESDAY EVENING. TOTAL SNOW ACCUMULATIONS OF 8 TO 12 INCHES IS POSSIBLE BY THE TIME THE SNOW ENDS. ADDITIONALLY WINDS ARE FORECAST TO INCREASE FROM THE EAST TONIGHT BEFORE BECOMING NORTHERLY ON WEDNESDAY. WINDS OF 15 TO 25 MPH WITH SOME GUSTS OF 35 MPH PRODUCING CONSIDERABLE BLOWING AND DRIFTING SNOW IS ALSO FORECAST. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ006-007-016-017-023>028-110330- /O.UPG.KDMX.WS.A.0007.070410T2100Z-070412T0000Z/ /O.NEW.KDMX.WS.W.0010.070411T0000Z-070412T0000Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT- FRANKLIN-BUTLER-BREMER- INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER... MASON CITY...POCAHONTAS...HUMBOLDT...CLARION...HAMPTON... ALLISON...WAVERLY 356 PM CDT TUE APR 10 2007 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A MIXTURE OF RAIN AND SNOW IS EXPECTED EARLY THIS EVENING BECOMING ALL SNOW RATHER QUICKLY BY MID EVENING. THE SNOW...HEAVY AT TIMES IS EXPECTED TO CONTINUE OVERNIGHT AND INTO WEDNESDAY BEFORE TAPERING OFF TO FLURRIES WEDNESDAY EVENING. TOTAL SNOW ACCUMULATIONS OF 8 TO 12 INCHES IS POSSIBLE BY THE TIME THE SNOW ENDS. ADDITIONALLY WINDS ARE FORECAST TO INCREASE FROM THE EAST TONIGHT BEFORE BECOMING NORTHERLY ON WEDNESDAY. WINDS OF 15 TO 25 MPH WITH SOME GUSTS OF 35 MPH PRODUCING CONSIDERABLE BLOWING AND DRIFTING SNOW IS ALSO FORECAST. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ035>039-049-050-110330- /O.UPG.KDMX.WS.A.0007.070410T2100Z-070412T0000Z/ /O.NEW.KDMX.WS.W.0010.070411T0600Z-070412T0000Z/ WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA- INCLUDING THE CITIES OF...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...MARSHALLTOWN...TOLEDO 356 PM CDT TUE APR 10 2007 ...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 PM CDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN IS FORECAST TO OVERSPREAD THE AREA THIS EVENING. THE RAIN WILL BECOME MIXED WITH SNOW BY LATE EVENING AND TRANSITION TO ALL SNOW AROUND MIDNIGHT. THE SNOW IS FORECAST TO THEN CONTINUE THROUGH WEDNESDAY AND MAY BE HEAVY AT TIMES. TOTAL SNOW ACCUMULATIONS OF 5 TO 8 INCHES ARE POSSIBLE BY WEDNESDAY EVENING. ADDITIONALLY WINDS ARE FORECAST TO INCREASE FROM THE EAST TONIGHT BEFORE BECOMING NORTHERLY ON WEDNESDAY. WINDS OF 15 TO 25 MPH WITH SOME GUSTS OF 35 MPH PRODUCING CONSIDERABLE BLOWING AND DRIFTING SNOW IS ALSO FORECAST. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ033-034-046>048-110330- /O.UPG.KDMX.WS.A.0007.070410T2100Z-070412T0000Z/ /O.NEW.KDMX.SB.Y.0006.070411T0900Z-070412T0000Z/ SAC-CALHOUN-GREENE-BOONE-STORY- INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...JEFFERSON... BOONE...AMES 356 PM CDT TUE APR 10 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM CDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN IS FORECAST TO OVERSPREAD THE AREA THIS EVENING. THE RAIN WILL CONTINUE INTO THE OVERNIGHT...BUT WILL BECOME MIXED WITH AND CHANGE TO SNOW LATE TONIGHT. THE SNOW WILL PERSIST ON AND OFF INTO WEDNESDAY BEFORE DIMINISHING BY EARLY EVENING. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE. ADDITIONALLY WINDS ARE FORECAST TO INCREASE FROM THE EAST TONIGHT BEFORE BECOMING NORTHERLY ON WEDNESDAY. WINDS OF 15 TO 25 MPH WITH SOME GUSTS OF 30 MPH PRODUCING CONSIDERABLE BLOWING AND DRIFTING SNOW ARE ALSO FORECAST. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ IAZ045-061-062-110330- /O.NEW.KDMX.SB.Y.0006.070411T0900Z-070412T0000Z/ CARROLL-JASPER-POWESHIEK- INCLUDING THE CITIES OF...CARROLL...NEWTON...GRINNELL 356 PM CDT TUE APR 10 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM CDT WEDNESDAY. RAIN IS FORECAST TO OVERSPREAD THE AREA THIS EVENING. THE RAIN WILL CONTINUE INTO THE OVERNIGHT...BUT WILL BECOME MIXED WITH AND CHANGE TO SNOW LATE TONIGHT. THE SNOW WILL PERSIST ON AND OFF INTO WEDNESDAY BEFORE DIMINISHING BY EARLY EVENING. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE. ADDITIONALLY WINDS ARE FORECAST TO INCREASE FROM THE EAST TONIGHT BEFORE BECOMING NORTHERLY ON WEDNESDAY. WINDS OF 15 TO 25 MPH WITH SOME GUSTS OF 30 MPH PRODUCING CONSIDERABLE BLOWING AND DRIFTING SNOW ARE ALSO FORECAST. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ CC
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this snow advisory went out at Apr 10, 4:05 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Apr 10, 4:05 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 405 AM CDT TUE APR 10 2007 .DISCUSSION... A POTENT PAIR OF SHORTWAVES ARE CURRENTLY CROSSING THE CENTRAL ROCKY MOUNTAINS THIS MORNING. SYSTEM AND DEVELOPING LOW PRESSURE WILL MOVE EAST TODAY AND TONIGHT AND BECOME NEGATIVELY TILTED AND WILL ROTATE OVER THE AREA TONIGHT BEFORE BEGINNING TO MOVE EAST ON WEDNESDAY. MASSIVE MOISTURE TRANSPORT IS CURRENTLY UNDERWAY WEST OF THE MISSOURI RIVER AND THIS WILL OVERSPREAD IOWA THROUGHOUT THE DAY. THIS MOISTURE WILL CONTINUE EARLY WEDNESDAY...WRAPPING AROUND THE SYSTEM. ISENTROPIC LIFT INCREASES DURING PERIOD AS THETA-E ADVECTION INTENSIFIES. BEST KINEMATIC FORCING ARRIVES LATE THIS AFTERNOON AND THIS EVENING AS THE LEFT EXIT REGION OF THE UPPER LEVEL JET AND THE DUAL SHORT WAVES ARRIVE. PRECIPITATION TYPE BECOMES THE NEXT FORECAST ISSUE. SFC WET BULB TEMPERATURES TODAY ACROSS THE NORTH WILL RANGE IN THE 32 TO 35 DEGREE RANGE HOWEVER WITH SUB FREEZING TEMPERATURES JUST ABOVE THE SFC...PRECIPITATION IS EXPECTED TO MAINLY FALL AS SNOW. SOME ACCUMULATIONS ARE ANTICIPATED TODAY. RECENT COLD WEATHER HAS LOWERED SOIL AND ROAD TEMPERATURES OVER THE PAST WEEK AND WILL BE MORE RECEPTIVE TO ACCUMULATIONS THAN TYPICALLY EXPECTED IN APRIL...THOUGH LIMITED IMPACT IS EXPECTED ON ROADS AND SIDEWALKS DURING MUCH OF THE DAY. ACCUMULATIONS BECOME A HIGHER CONCERN TONIGHT INTO EARLY WEDNESDAY AS A PROLONGED PERIOD OF SNOW IS EXPECTED...MAINLY NORTH OF HIGHWAY 20. THE 600 MB TROWAL IS PROGGED TO BE OVER CENTRAL IOWA WITH A THREAT OF HEAVY SNOW ACROSS NORTHERN IOWA. CURRENTLY HAVE 5 TO 9 INCHES TOTAL NORTH OF HIGHWAY 3 BY WEDNESDAY AFTERNOON AND THIS WAS AFTER SHEARING TOTALS EVEN FURTHER THAN RATIOS SNOW TOOLS SUGGESTED. THEREFORE WILL ISSUE A WINTER STORM WATCH FOR LATE THIS AFTERNOON THROUGH NOON WEDNESDAY OVER THE NORTH. THE 06Z NAM AND THE 00Z ECMWF BOTH WOULD SUGGEST A CHANGE OVER TO ALL SNOW AS FAR SOUTH AS DES MOINES AND OTTUMWA ON WEDNESDAY. HAVE LOWERED HIGHS TO BELOW TO WELL BELOW GUIDANCE ON WEDNESDAY. SYSTEM MOVES OUT LATE WEDNESDAY WITH THE NEXT AND POTENTIALLY A MORE POTENT SYSTEM RIGHT ON ITS HEALS LATE THURSDAY THROUGH EARLY SATURDAY. THIS SYSTEM MAY ALSO BRING APRIL SNOW TO PORTIONS OF IOWA. && .DMX WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH 21Z TODAY UNTIL 18Z WEDNESDAY MAINLY NORTH OF HIGHWAY 3. && KINNEY/DONAVON
Hazardous weather outlook, Apr 10, 5:21 AM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 521 AM CDT TUE APR 10 2007 IAZ004>007-015>017-025>028-111030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- WRIGHT-FRANKLIN-BUTLER-BREMER- 521 AM CDT TUE APR 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES IS POSSIBLE TODAY AND TONIGHT. A WINTER STORM WATCH IS IN EFFECT AFTER 4 PM FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOWFALL WITH ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE TONIGHT AND WEDNESDAY. STORM TOTAL ACCUMULATIONS OF 5 TO 9 INCHES ARE POSSIBLE. ANOTHER SYSTEM IS EXPECTED TO AFFECT IOWA FRIDAY AND SATURDAY. ACCUMULATING SNOWFALL AND STRONG WINDS ARE POSSIBLE WITH THIS SYSTEM. A WINTER STORM WATCH IS IN EFFECT TONIGHT THROUGH NOON WEDNESDAY FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SNOWFALL REPORTS ARE GREATLY APPRECIATED. IAZ023-024-033>039-044>050-057>062-070>075-081>086-092>097-111030- POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY- BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 521 AM CDT TUE APR 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA. .DAY ONE...TODAY AND TONIGHT ACCUMULATING SNOWFALL IS POSSIBLE NORTH OF HIGHWAY 30 TONIGHT. SNOWFALL ACCUMULATIONS WILL RANGE FROM 2 TO 4 INCHES NORTH OF HIGHWAY 20 WITH LIGHTER AMOUNTS TO THE SOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL ACCUMULATING SNOWFALL IS POSSIBLE WEDNESDAY NORTH OF INTERSTATE 80. A SIGNIFICANT SYSTEM IS POSSIBLE ACROSS CENTRAL IOWA ON FRIDAY INTO SATURDAY. SOME THUNDERSTORMS ARE POSSIBLE ON FRIDAY INTO FRIDAY NIGHT...ALTHOUGH SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DONAVON
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:51 AM CDT | Winter Storm Watch | DMX | Black Hawk, Boone, Bremer, Butler, Calhoun, Cerro Gordo and 19 more | 12 hr |
| Apr 10, 3:56 PM CDT | Snow and Blowing Snow Advisory | DMX | Audubon, Boone, Calhoun, Carroll, Crawford, Dallas and 7 more | 23 hr |
| Apr 10, 3:56 PM CDT | Winter Storm Warning | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Emmet, Franklin and 14 more | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.